Aa
A
A
Close
Avatar_universal
headache
does anyone get headaches from hep c , and if so  what can they take that dont hurt the liver...  ???? Is asperin ok?   My husband is 62  he never had high bp  but recently its been slightly high, maybe causing headaches.. but from what i researched beta blockers for bp are harmful to the liver... does anyone else deal with headaches....
Cancel
4 Answers
Page 1 of 1
446474_tn?1446351282
Headaches are not a symptom of hepatitis C.

What pain relievers a person can take safely for people infected with hepatitis C depends upon what stage of liver disease the patient has. Many pain relievers are dangerous for persons with stage 4 liver disease (cirrhosis). NSAIDs can cause internal bleeding and kidney failure in people with cirrhosis.

It doesn't appear that the cause of your husband's headaches have been diagnosed properly. Slightly high blood pressure doesn't normally cause headaches. High blood pressure is called the "silent killer" because many people don't realize they have it. High blood pressure often has no warning signs or symptoms. About 1 in 3 U.S. adults—an estimated 68 million people—has high blood pressure according to the CDC. If it did If he does have chronic headaches he should see a headache doctor. Different types of headaches require different treatments.

There are many different types of beta blockers. I don't know what beta blockers you are thinking about that are harmful to liver liver but either Nadolol and Propranolol are harmful to the liver as they are taken by almost all patients with with moderate to servere cirrhosis.


Good luck.
hector
Comment
Cancel
446474_tn?1446351282
Comment
Comment
Submit Comment
1815939_tn?1377995399
If I was you I would discuss the headaches with my doctor and ask the doctor what would be the best thing to take. Many people take Tylenol for their headaches, but not more than 2000 mg total a day. (Keep in mind, many over the counter medication contain Tylenol, so be sure to read labels.)

Because of the previous esophageal bleeding, aspirin should be avoided because aspirin can cause bleeding.


Here are a couple of links that may be helpful:


http://www.hcvadvocate.org/hcsp/articles/Herrera.html

"Acetaminophen use: Contrary to popular belief, acetaminophen (the active ingredient in Tylenol®) is perfectly safe for patients with cirrhosis as long as it is used cautiously. Any person who drinks alcohol regularly should not consume any acetaminophen. For patients with early cirrhosis (CPT class A or B), the use of acetaminophen is safe as long as the recommended dose is not exceeded (1,000 mg per dose, repeated no more often than every 6 hours). Patients with more advanced cirrhosis should take only ½ of the recommended dose. In fact, for patients with cirrhosis, acetaminophen, when used as described, is the preferred medication for the treatment of pain. "


http://www.cpmc.org/learning/documents/cirrhosis-ws.html#Treatment%20Recommendations%20for%20Patients%20Diagnosed%20with%20Cirrhosis

"Avoiding Certain Medications: Patients with cirrhosis should not take Non-Steroidal Anti-Inflammatory Drugs (NSAID) such as Advil (Ibuprofen), Motrin (Ibuprofen), or aspirin-type drugs. Tylenol (Acetaminophen) is safe if you take less than six 325 mg tablets each day (2,000 mg per day). Because cirrhosis patients are at increased risk of ulcer disease, you should discuss with your doctor about taking an anti-ulcer drug."
Comment
Cancel
1815939_tn?1377995399
Comment
Comment
Submit Comment
1815939_tn?1377995399
PS: I had a lot of headaches during treatment and I am also prone to migraines. During treatment I used to take 325 mg of Tylenol (1 or 2 tablets) and lay down. I kept an ice pack (one of those gel type packs) next to me in the bed and i used that on my forehead when I had a headache. It worked.
Comment
Cancel
1815939_tn?1377995399
Comment
Comment
Submit Comment
979080_tn?1323437239
I get migraines/cluster headaches. It can be really bad and debilitating.
It is a vascular thing when blood vessels in the brain dialated too much
they cause pressure.
The only meds that work for that are in the triptan family like Sumatriptan
it goes under the brand name Imitrex but is available under generics.
What it does is it constricts those bloodvessels .
Often when have a bad attack I take one together with
an Ibuprofen and only 1 hr later total relief aaaaaah !
Needless to say all meds have some kind side effect
with these some studies showed increased risk of stroke for women
and if you take it too often it can also increase the frequency
of migraine episodes.
I took a lot of it on tx more than I wanted too , but when you are
already plagued by brutal insomnia than you loose your tolerance
for massive headaches that felt like someone was putting an axe in your head
you just want to get to the finishline.
Anyone who has been thru it knows what I am talking about.

b
Comment
Cancel
979080_tn?1323437239
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
headache
Submit Answer
A
A
Recent Activity
3060903_tn?1398568723
Blank
Nighthawk61 commented on mishymoshymarcy's status
9 hrs ago
406584_tn?1399591666
Blank
10356 commented on dominosarah's status
Feb 05
13100769_tn?1445372717
Blank
Jazmine6 Cleared the virus. It's a ... Comment
Feb 05
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
446474_tn?1446351282
Blank
San Francisco, CA
Avatar_universal
Blank
163305_tn?1333672171
Blank
Rural Mural, CA
683231_tn?1438659664
Blank
Auburn, WA
1815939_tn?1377995399
Blank
317787_tn?1428318779
Blank
DC
Hepatitis C Community Resources